Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Improving bounds on the minimum Euclidean distance for block codes by inner distance measure optimization
Responsible organisation
2010 (English)In: Discrete Mathematics, ISSN 0012-365X, E-ISSN 1872-681X, Vol. 310, no 22 Special issue SI, 3267-3275 p.Article in journal (Refereed) Published
Abstract [en]

The minimum Euclidean distance is a fundamental quantity for block coded phase shift keying (PSK). In this paper we improve the bounds for this quantity that are explicit functions of the alphabet size q, block length n and code size | C |. For q = 8, we improve previous results by introducing a general inner distance measure allowing different shapes of a neighborhood for a codeword. By optimizing the parameters of this inner distance measure, we find sharper bounds for the outer distance measure, which is Euclidean. The proof is built upon the Elias critical sphere argument, which localizes the optimization problem to one neighborhood. We remark that any code with q = 8 that fulfills the bound with equality is best possible in terms of the minimum Euclidean distance, for given parameters n and | C |. This is true for many multilevel codes.

Place, publisher, year, edition, pages
Elsevier , 2010. Vol. 310, no 22 Special issue SI, 3267-3275 p.
Keyword [en]
Block code, Elias' bound, Metric, Minimal Euclidean distance, Phase shift keying
National Category
Mathematical Analysis
Identifiers
URN: urn:nbn:se:bth-7768DOI: 10.1016/j.disc.2010.04.025ISI: 000282900500029Local ID: oai:bth.se:forskinfo7563D89F2D6C02F3C1257758004CF73BOAI: oai:DiVA.org:bth-7768DiVA: diva2:835430
Available from: 2012-09-18 Created: 2010-07-06 Last updated: 2015-06-30Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Lennerstad, Håkan
In the same journal
Discrete Mathematics
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 19 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf